MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The closurefast catheter was returned within its shelf carton and within its label pouch.No ancillary devices, cines, images or procedure notes were returned.Visual inspection of the catheter revealed damage to the coil/heating element.The fep could be seen to have melted.Multiple burnt areas in the coil was observed.The damage to the fep resulted in the coil being exposed.The catheter did pass continuity and resistance functional testing.In order to duplicate the customer reported event, the catheter was plugged into rfg2 and rfg3 generators.The catheter passed functional test.It should be noted that the damage observed on the heating element could be associated to uneven compression of the vein over the full length of the catheter thus resulting in the fep damage and the error message being seen on the generator during the procedure.
 
Event or Problem Description
Physician intended to use a closurefast catheter for treatment of great saphenous vein (gsv) under general anaesthesia using transducer compression.It is reported that after tumescent infiltration it was noted the catheter would not reach operational temperature.A new catheter was opened to complete the procedure.One segment was treated and the vein closed.No patient injury reported.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7074820
Report Number2183870-2017-00536
Device Sequence Number939676
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberCF7-7-100
Device Lot Number553704X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2017
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1